Ask a Neurologist. Get Answers to Your Neurology Questions.
Somazina (generic name citicoline or CDP-choline) is not at all associated with any side effects that would mimic Guillain-Barre syndrome. This is not an FDA approved drug in the US, but we use it in the US on stroke patients at many medical centers. I use it in some of my stroke patients. This drug has been around for 40 years in Europe, with tens of thousands of people having been on it; and no Guillain-Barre-like symptoms have ever been reported.
I presume that if she has been diagnosed with GBS, she has had a lumbar puncture or EMG/nerve conduction study as part of her evaluation. I feel very confident saying that that drug is not the cause of her GBS (if she in fact has GBS). The only way it could be associated with GBS is if there is contamination at the manufacturing facility. More likely she had an infection in the last month or so that led to GBS (again, if she in fact has GBS).
But I hope you feel comfortable knowing that the Somazina is not the cause of her GBS.